Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 106, NWS Pueblo, CO

August 2, 2011Crowley County, Otero County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 2, 2011, 6:04 PM MDT for Crowley County, Otero County, Pueblo County, Colorado. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2011, 6:04 PM MDT (00:04 UTC)
Expired
Aug 2, 2011, 7:00 PM MDT
In force
56 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Crowley County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 20 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WUUS55 KPUB 030004
SVRPUB
COC025-089-101-030100-
/O.NEW.KPUB.SV.W.0106.110803T0004Z-110803T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
604 PM MDT TUE AUG 2 2011

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...
  EASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 700 PM MDT

* AT 557 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTH OF BOONE...OR 22
  MILES SOUTHEAST OF PUEBLO...AND MOVING NORTHEAST AT 30 MPH.

  AT 558 PM...PUEBLO AIRPORT REPORTED A WIND GUST OF 63 MPH WITH     
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  FOWLER...OLNEY SPRINGS...MANZANOLA...CROWLEY...ROCKY FORD AND
  ORDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3850 10427 3851 10377 3796 10372 3790 10421
      3835 10438
TIME...MOT...LOC 0002Z 241DEG 27KT 3817 10421
WIND...HAIL 60MPH <.50IN

$$
3 follow-up statements
348 
WWUS55 KPUB 030021
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
621 PM MDT TUE AUG 2 2011

COC025-089-101-030100-
/O.CON.KPUB.SV.W.0106.000000T0000Z-110803T0100Z/
OTERO CO-CROWLEY CO-PUEBLO CO-
621 PM MDT TUE AUG 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
PUEBLO...WESTERN CROWLEY AND NORTHWESTERN OTERO COUNTIES UNTIL 700 PM
MDT...

AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH.  DAMAGING OUTFLOW WINDS FROM THIS STORM WAS LOCATED 7 MILES 
NORTHWEST OF FOWLER...OR 28 MILES EAST OF PUEBLO...MOVING NORTHEAST 
AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  OLNEY SPRINGS...MANZANOLA...CROWLEY AND ORDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS PRODUCED STRONG WINDS OF 63 MPH AT THE PUEBLO AIRPORT.

&&

LAT...LON 3840 10427 3850 10427 3851 10377 3796 10372
      3790 10421
TIME...MOT...LOC 0020Z 241DEG 27KT 3824 10406
WIND...HAIL 60MPH <.50IN

$$
332 
WWUS55 KPUB 030036
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
636 PM MDT TUE AUG 2 2011

COC025-089-101-030100-
/O.CON.KPUB.SV.W.0106.000000T0000Z-110803T0100Z/
OTERO CO-CROWLEY CO-PUEBLO CO-
636 PM MDT TUE AUG 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
PUEBLO...WESTERN CROWLEY AND NORTHWESTERN OTERO COUNTIES UNTIL 700 PM
MDT...

AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH. STRONG WESTERLY OUTFLOW WIND FROM THIS STORM WAS LOCATED 6 
MILES NORTHWEST OF OLNEY SPRINGS...OR 31 MILES NORTHWEST OF LA 
JUNTA...MOVING NORTHEAST AT 30 MPH...WITH ANOTHER AREA OF STRONG 
WINDS AND HEAVY RAINFALL MOVING ACROSS EASTERN PUEBLO COUNTY JUST 
SOUTH OF BOONE.   

LOCATIONS IMPACTED INCLUDE...
  OLNEY SPRINGS...MANZANOLA...CROWLEY...ORDWAY AND OPEN COUNTRY OF   
  EASTERN PUEBLO COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES AND 
VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE 
LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS 
QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM PRODUCED A WIND GUST OF 63 MPH AT THE PUEBLO AIRPORT. 

&&

LAT...LON 3840 10427 3850 10427 3851 10377 3796 10372
      3790 10421
TIME...MOT...LOC 0032Z 241DEG 27KT 3823 10401
WIND...HAIL 60MPH <.50IN

$$
291 
WWUS55 KPUB 030054
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
654 PM MDT TUE AUG 2 2011

COC025-089-101-030104-
/O.EXP.KPUB.SV.W.0106.000000T0000Z-110803T0100Z/
OTERO CO-CROWLEY CO-PUEBLO CO-
654 PM MDT TUE AUG 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PUEBLO...WESTERN
CROWLEY AND NORTHWESTERN OTERO COUNTIES WILL EXPIRE AT 700 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 3840 10427 3850 10427 3851 10377 3796 10372
      3790 10421
TIME...MOT...LOC 0054Z 241DEG 27KT 3831 10383

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:01 PM MDT, 3 hours 3 minutes earlier.

Area forecast discussion, Aug 2, 3:01 PM MDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT TUE AUG 2 2011

.SHORT TERM...
(TONIGHT AND WEDNESDAY)

...SHORT TERM CONCERNS REMAIN COVERAGE OF SLOW MOVING THUNDERSTORMS
ALONG WITH THE THREAT OF FLASH FLOODING...

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING
MONSOONAL MOISTURE PLUME EMBEDDED WITHIN WEAK SOUTHWESTERLY FLOW
ALOFT ACROSS THE STATE. WATER VAPOR IMAGERY ALSO INDICATING AN
EMBEDDED UPPER LEVEL DISTURBANCE ACROSS NORTHWESTERN NEW MEXICO
MOVING INTO SOUTHWESTERN COLORADO ATTM. 12Z ANALYSIS INDICATING THE
ABUNDANT MOISTURE WITH PWATS RUNNING BETWEEN 150-180 PERCENT OF
NORMAL (1.0 TO 1.5 INCHES) ACROSS THE REGION. AT THE SFC...WEAK COLD
FRONT WHICH MOVED ACROSS EASTERN COLORADO THIS MORNING IS INTO THE
WESTERN TEXAS PANHANDLE AND EAST CENTRAL NEW MEXICO WITH EASTERLY
UPSLOPE STRENGTHENING ACROSS SOUTHEAST COLORADO ATTM. MSAS AND SPC
DATA HAS CAPES BETWEEN 1000-2500 J/KM OVER THE AREA...GREATEST ACROSS
THE FAR SE PLAINS WHERE SOME CINH ALSO REMAINS IN PLACE.

TONIGHT...LATEST MODELS CONTINUE TO INDICATE EMBEDDED UPPER
DISTURBANCE ACROSS SOUTHWESTERN COLORADO TRANSLATING ACROSS SOUTH
CENTRAL COLORADO THIS EVENING AND INTO NORTHEASTERN COLORADO BY
EARLY WEDNESDAY MORNING. WITH THE DISTURBANCE AIDING IN THUNDERSTORM
DEVELOPMENT ALONG WITH A FEW MORE HOURS OF HEATING...WILL CONTINUE
TO SEE WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE
THE HIGHER TERRAIN AND MOVING ACROSS THE IMMEDIATE ADJACENT PLAINS
THROUGH THE EVENING. FURTHER EAST...HAVE KEPT SCATTERED POPS IN TACT
WITH A FEW MORE HOURS OF HEATING TO HELP INITIATE CONVECTION. HAVE
CUT BACK POPS ACROSS THE MTS AFTER MIDNIGHT KEEPING CHANCE POPS
ACROSS THE PLAINS...AS MODELS HAVE BEEN OVER DOING OVERNIGHT
CONVECTION ASSOCIATED WITH THESE EMBEDDED DISTURBANCES. A QUICK LOOK
AT 18Z NAM HAS ALSO CUT BACK ON QPF AFTER 06Z. AT ANY RATE...WITH
THE ABUNDANT MOISTURE AND WEAK FLOW ALOFT...ALL STORMS THIS EVENING
WILL HAVE THE POTENTIAL FOR HEAVY RAIN...WITH RATES OF 1 TO 2 INCHES
PER HOUR POSSIBLE. THIS WILL ALSO LEAD TO THE POTENTIAL FOR FLASH
FLOODING...ESPECIALLY OVER THE MTS AND IMMEDIATE ADJACENT
PLAINS...WHERE UPSLOPE FLOW WILL PERSIST THROUGH THE
OVERNIGHT.

WEDNESDAY...AVAILABLE MOISTURE REMAINS BOUNTIFUL ACROSS THE REGION
TOMORROW...THOUGH WILL LIKELY SEE SUBSIDENCE ON THE BACK SIDE OF
PASSING DISTURBANCE MOVING ACROSS NORTHEASTERN COLORADO THROUGH THE
MORNING. WITH THAT SAID...HAVE TAPERED BACK POPS ACROSS THE AREA IN
THE MORNING...WITH MAINLY SCATTERED POPS ACROSS THE AREA IN THE
AFTERNOON...MOST NUMEROUS ACROSS THE HIGHER TERRAIN WITH SOLAR
HEATING. STORMS TOMORROW WILL ALSO BE SLOW MOVING...WITH THE THREAT
FOR LOCALLY HEAVY RAIN...THOUGH WILL LET THE NEXT SHIFTS SEE WHERE
THE MOST RAIN FALLS TO DETERMINE IF ANY MORE FLOOD HIGHLIGHTS WILL
BE NEEDED. -MW

.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)

A COUPLE MORE WET DAYS ARE EXPECTED BEFORE DRIER AIR WORKS IN FROM
THE WEST BY EARLY NEXT WEEK.  STILL SOME UNCERTAINTIES ON CONVECTIVE
COVERAGE FOR WEDNESDAY EVENING AS SHORTWAVE WILL BE EXITING EASTERN
CO DURING THE AFTERNOON WHICH WOULD PUT SUBSIDENCE ACROSS THE
SOUTHEAST PLAINS IN ITS WAKE WED EVENING.  ECMWF AND NAM KEEP THE
MAJORITY OF THE QPF ACROSS THE MOUNTAIN AREAS...WHILE GFS SPREADS
CONVECTION ACROSS WESTERN KS WED NIGHT WHERE IT DEVELOPS AN MCS.  THERE
WILL STILL BE PLENTY OF RESIDUAL MOISTURE ACROSS ACROSS THE
MOUNTAINS AND PLAINS THIS DAY...WHICH WILL WARRANT KEEPING AT LEAST
SOME SCATTERED POPS FOR ALL AREAS.  HAVE INCREASED POPS ACROSS THE
MOUNTAIN AREAS INTO THE LOW LIKELY CATEGORY FOR NOW.  AGAIN...WITH
SLOW STORM MOTIONS THE MAIN THREAT WILL BE LOCALLY HEAVY RAIN...WITH
FLASH FLOODING A POSSIBILITY IN AND NEAR THE MOUNTAINS...ESPECIALLY
FOR AREAS WHERE HEAVY RAINFALL OCCURRED FELL THIS AFTERNOON THROUGH
THIS EVENING.  LATER SHIFTS MAY NEED TO ISSUE ANOTHER FLASH FLOOD
WATCH...BUT WILL WAIT TO SEE HOW TODAY/S EVENT UNFOLDS GIVEN THAT
FORCING WEDNESDAY EVENING SHOULD BE LESS THAN TODAY.

THURSDAY AND FRIDAY STILL LOOK FAIRLY WET FOR THE MOUNTAINS AND
ADJACENT PLAINS.  DEW POINTS MAINTAIN IN THE 40S AND 50S ACROSS THE
AREA...AND MODELS BRING A WEAK SHORTWAVE ACROSS WESTERN AND NRN CO
THURSDAY AFTERNOON AND EVENING.  THIS SHOULD TRIGGER ANOTHER ROUND
OF SCATTERED THUNDERSTORMS ACROSS THE MOUNTAINS...PUSHING EASTWARD
ACROSS THE ADJACENT PLAINS DURING THE EVENING HOURS. SOME DRYING
BEGINS TO SHIFT INTO WESTERN PORTIONS OF THE FORECAST AREA ON FRIDAY
BEHIND THIS WAVE...WHICH MAY CUT BACK ON THUNDERSTORM COVERAGE A BIT
FOR FRIDAY AFTERNOON AND EVENING.

WESTERLY FLOW ALOFT INCREASES OVER THE AREA FOR THE WEEKEND THROUGH
EARLY NEXT WEEK AS THE UPPER HIGH GETS SUPPRESSED SOUTHWARD.  THIS
SHIFTS THE MONSOON MOISTURE TO THE SOUTH OF THE AREA WHICH SHOULD
DECREASE POPS...PARTICULARLY ACROSS THE MOUNTAIN AREAS.  BOTH GFS
AND ECMWF SHOW SFC DEW POINTS FALLING OFF INTO THE UPPER TEEN AND
20S ACROSS THE MOUNTAINS BY MONDAY...THE LOWEST ITS BEEN FOR QUITE
SOME TIME.  HAVE TRENDED THE POPS DOWNWARD ACROSS MOST OF THE AREA
TO ACCOUNT FOR THIS.  TEMPERATURES SHOULD CLIMB BACK INTO THE 90S
ACROSS THE PLAINS...WITH 70S AND 80S FOR THE MOUNTAIN AND VALLEY
COMMUNITIES.  -KT

&&

.AVIATION...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
TO CONTINUE TO DEVELOP ACROSS THE HIGHER TERRAIN THROUGH THE EVENING
WITH STORMS MOVING ACROSS THE IMMEDIATE ADJACENT PLAINS THROUGH
MIDNIGHT. STORMS EXPECTED TO BE LESS NUMEROUS FROM WEST TO EAST
AFTER MIDNIGHT...THOUGH STILL ISOLATED TO SCATTERED STORMS MOVE
ACROSS THE EASTERN MTS AND PLAINS AS AN EMBEDDED DISTURBANCE ACROSS
SOUTHWESTERN COLORADO THIS AFTERNOON MOVES INTO NORTHEASTERN
COLORADO THROUGH WEDNESDAY MORNING. EXPECTING OCCASIONAL MVFR AND
LOCAL IFR CONDITIONS AT ALS..COS AND PUB WITH THE POTENTIAL FOR
HEAVY RAINFALL BETWEEN 00Z-06Z...WITH IMPROVING CONDITIONS AFT 06Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ058>088.

&&

23/31
Hazardous weather outlook, Aug 2, 11:57 AM MDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1157 AM MDT TUE AUG 2 2011

COZ058>089-093>099-031300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1157 AM MDT TUE AUG 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON AND EARLY EVENING OVER THE MOUNTAINS...WITH STORMS MOVING
OUT ACROSS THE IMMEDIATE ADJACENT PLAINS AND SOUTHEASTERN COLORADO
THIS EVENING AND OVERNIGHT...AS AN UPPER LEVEL DISTURBANCE MOVING
INTO SOUTHWESTERN COLORADO THIS AFTERNOON CONTINUES TO LIFT OUT
ACROSS NORTHEASTERN COLORADO OVERNIGHT. ABUNDANT ATMOSPHERIC
MOISTURE AND WEAK WINDS ALOFT WILL ALLOW FOR SLOW MOVING STORMS
AND THE POTENTIAL FOR LOCALLY HEAVY RAIN...WITH RAINFALL RATES OF
1 TO 2 INCHES PER HOUR POSSIBLE.

THE SLOW STORM MOVEMENT WILL ALSO BRING THE THREAT OF FLASH FLOODING...ESPECIALLY
ACROSS THE HIGHER TERRAIN AND OTHER AREAS PRONE TO FLOODING...INCLUDING
THE BURN SCARS...URBAN AREAS...AND AREAS WITH POOR DRAINAGE. PERSONS
IN OR NEAR THESE AREAS...AS WELL AS TRAVELERS...SHOULD PAY CLOSE
ATTENTION THIS AFTERNOON AND TONIGHT FOR ANY FURTHER STATEMENTS...ADVISORIES...OR
WARNINGS REGARDING THE POTENTIAL FOR FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOR WEDNESDAY...NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE PROBABLE
ACROSS PORTIONS OF THE I-25 CORRIDOR AND SOUTHEAST PLAINS. LOCALIZED
FLASH FLOODING AND LIGHTNING WILL BE THE MAIN CONCERNS. STORMS WILL
ALSO BE POSSIBLE ACROSS THE MOUNTAINS AND HIGH VALLEYS.

THURSDAY THROUGH MONDAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN COLORADO. ISOLATED
STORMS MAY CONTINUE THROUGH THE OVERNIGHT HOURS. LOCALIZED FLASH
FLOODING AND LIGHTNING WILL BE THE MAIN CONCERNS WITH THESE
STORMS...PARTICULARLY OVER THOSE AREAS THAT ARE ALREADY SATURATED
FROM PREVIOUS STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE AFTER THIS AFTERNOON AND TONIGHT OVER ALL OF SOUTH CENTRAL
AND SOUTHEAST COLORADO.

23/31

In the hours before

Local storm report, Aug 2, 3:27 PM MDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
327 PM MDT TUE AUG 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HEAVY RAIN       1 W BONCARBO            37.22N 104.72W
08/02/2011  M1.10 INCH       LAS ANIMAS         CO   TRAINED SPOTTER

            STARTED 244 PM...ENDED 315 PM...

&&

JKH
Local storm report, Aug 2, 4:27 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
427 PM MDT TUE AUG 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLASH FLOOD      1 WSW BONCARBO          37.21N 104.72W
08/02/2011                   LAS ANIMAS         CO   TRAINED SPOTTER

            ROAD FLOODING...WATER WASHED OUT PART OF ROAD AROUND A
            CULVERT.

&&

JKH
Local storm report, Aug 2, 4:41 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
441 PM MDT TUE AUG 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HEAVY RAIN       5 NNW PETERSON AFB      38.90N 104.72W
08/02/2011  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

            STARTED 410 PM...STILL RAINING HARD...

&&

JKH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 6:10 PM MDTFlash Flood WarningPUBBaca, Las Animas, Otero3 hr
Aug 2, 7:56 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 2, 8:04 PM MDTAreal Flood AdvisoryPUBBent, Prowers3 hr
Aug 2, 8:06 PM MDTAreal Flood AdvisoryPUBCrowley, Kiowa, Otero3 hr
Aug 2, 9:27 PM MDTAreal Flood AdvisoryPUBKiowa2 hr
Aug 2, 9:34 PM MDTAreal Flood AdvisoryPUBEl Paso, Pueblo5 hr
Aug 3, 5:20 AM MDTRiver Flood WarningPUBPueblo78 min
Aug 3, 5:26 AM MDTFlash Flood WatchPUBCuster, El Paso, Fremont, Huerfano, Pueblo, Teller16 hr
Aug 3, 1:35 PM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Aug 3, 2:40 PM MDTAreal Flood AdvisoryPUBLas Animas62 min
Aug 3, 3:35 PM MDTFlash Flood WarningPUBLas Animas3 hr
Aug 3, 3:50 PM MDTAreal Flood AdvisoryPUBFremont2 hr
Aug 3, 4:19 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont41 min
Aug 3, 4:47 PM MDTFlash Flood WarningPUBTeller2 hr
Aug 3, 4:52 PM MDTFlash Flood WarningPUBCuster, Fremont, Pueblo, Saguache3 hr
Aug 3, 5:17 PM MDTFlash Flood WarningPUBEl Paso, Teller2 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.